×

zbMATH — the first resource for mathematics

Rate of convergence estimates for nonselfadjoint eigenvalue approximations. (English) Zbl 0305.65064

MSC:
65N15 Error bounds for boundary value problems involving PDEs
35P15 Estimates of eigenvalues in context of PDEs
65N25 Numerical methods for eigenvalue problems for boundary value problems involving PDEs
65N30 Finite element, Rayleigh-Ritz and Galerkin methods for boundary value problems involving PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] N. Aronszajn, ”The Rayleigh-Ritz and A. Weinstein methods for approximation of eigenvalues. I, II,” Proc. Nat. Acad. Sci. U.S.A., v. 34, 1948, pp. 474-480, 594-601. MR 10, 382. · Zbl 0031.40601
[2] N. Aronszajn, Approximation methods for eigenvalues of completely continuous symmetric operators, Proceedings of the Symposium on Spectral Theory and Differential Problems, Oklahoma Agricultural and Mechanical College, Stillwater, Okla., 1951, pp. 179 – 202.
[3] Nathan Aronszajn and Alexander Weinstein, Existence, convergence and equivalence in the unified theory of eigenvalues of plates and membranes, Proc. Nat. Acad. Sci. U. S. A. 27 (1941), 188 – 191. · Zbl 0061.24010
[4] Approximation by hill functions, Comment. Math. Univ. Carolinae 11 (1970), 787 – 811. · Zbl 0215.46404
[5] I. Babuška, Approximation by Hill Functions II, Technical Note BN-708, Institute for Fluid Dynamics and Applied Mathematics, University of Maryland, College Park, Md., 1971. · Zbl 0215.46404
[6] I. Babuška, The Finite Element Method with Lagrangian Multipliers, Technical Note BN-724, Institute for Fluid Dynamics and Applied Mathematics, University of Maryland, College Park, Md., 1972.
[7] Norman W. Bazley, Lower bounds for eigenvalues, J. Math. Mech. 10 (1961), 289 – 307. · Zbl 0106.31802
[8] Norman W. Bazley and David W. Fox, Truncations in the method of intermediate problems for lower bounds to eigenvalues, J. Res. Nat. Bur. Standards Sect. B 65B (1961), 105 – 111. · Zbl 0108.11303
[9] Norman W. Bazley and David W. Fox, A procedure for estimating eigenvalues, J. Mathematical Phys. 3 (1962), 469 – 471. · Zbl 0108.11304 · doi:10.1063/1.1724246 · doi.org
[10] Ju. M. Berezanskiĭ, Expansion in Eigenfunctions of Self Adjoint Operators, Naukova Dumka, Kiev, 1965; English transl., Transl. Math. Monographs, vol. 17, Amer. Math. Soc., Providence, R. I., 1968. MR 36 #5768; 36 #5769.
[11] Garrett Birkhoff, C. de Boor, B. Swartz, and B. Wendroff, Rayleigh-Ritz approximation by piecewise cubic polynomials, SIAM J. Numer. Anal. 3 (1966), 188 – 203. · Zbl 0143.38002 · doi:10.1137/0703015 · doi.org
[12] James H. Bramble, Todd Dupont, and Vidar Thomée, Projection methods for Dirichlet’s problem in approximating polygonal domains with boundary-value corrections, Math. Comp. 26 (1972), 869 – 879. · Zbl 0279.65094
[13] J. H. Bramble and S. R. Hilbert, Estimation of linear functionals on Sobolev spaces with application to Fourier transforms and spline interpolation, SIAM J. Numer. Anal. 7 (1970), 112 – 124. · Zbl 0201.07803 · doi:10.1137/0707006 · doi.org
[14] J. H. Bramble and S. R. Hilbert, Bounds for a class of linear functionals with applications to Hermite interpolation, Numer. Math. 16 (1970/1971), 362 – 369. · Zbl 0214.41405 · doi:10.1007/BF02165007 · doi.org
[15] James H. Bramble and Alfred H. Schatz, Rayleigh-Ritz-Galerkin methods for Dirichlet’s problem using subspaces without boundary conditions, Comm. Pure Appl. Math. 23 (1970), 653 – 675. · Zbl 0204.11102 · doi:10.1002/cpa.3160230408 · doi.org
[16] J. H. Bramble and A. H. Schatz, Least squares methods for 2\?th order elliptic boundary-value problems, Math. Comp. 25 (1971), 1 – 32. · Zbl 0216.49202
[17] James H. Bramble and Miloš Zlámal, Triangular elements in the finite element method, Math. Comp. 24 (1970), 809 – 820. · Zbl 0226.65073
[18] P. G. Ciarlet and P.-A. Raviart, Interpolation theory over curved elements, with applications to finite element methods, Comput. Methods Appl. Mech. Engrg. 1 (1972), 217 – 249. · Zbl 0261.65079 · doi:10.1016/0045-7825(72)90006-0 · doi.org
[19] P. G. Ciarlet, M. H. Schultz, and R. S. Varga, Numerical methods of high-order accuracy for nonlinear boundary value problems. III. Eigenvalue problems, Numer. Math. 12 (1968), 120 – 133. · Zbl 0181.18303 · doi:10.1007/BF02173406 · doi.org
[20] Nelson Dunford and Jacob T. Schwartz, Linear operators. Part II: Spectral theory. Self adjoint operators in Hilbert space, With the assistance of William G. Bade and Robert G. Bartle, Interscience Publishers John Wiley & Sons New York-London, 1963. · Zbl 0128.34803
[21] Gaetano Fichera, Approximation and estimates for eigenvalues, Numerical Solution of Partial Differential Equations (Proc. Sympos. Univ. Maryland, 1965) Academic Press, New York, 1966, pp. 317 – 352.
[22] Gaetano Fichera, Further developments in the approximation theory of eigenvalues, Numerical Solution of Partial Differential Equations, II (SYNSPADE 1970) (Proc. Sympos., Univ. of Maryland, College Park, Md., 1970) Academic Press, New York, 1971, pp. 243 – 252.
[23] F. Di Guglielmo, Construction d’approximations des espaces de Sobolev sur des réseaux en simplexes, Calcolo 6 (1969), 279 – 331. · Zbl 0198.46206 · doi:10.1007/BF02576159 · doi.org
[24] S. Hilbert, Numerical Methods for Elliptic Boundary Problems, Thesis, University of Maryland, College Park, Md., 1969.
[25] Tosio Kato, Perturbation theory for linear operators, Die Grundlehren der mathematischen Wissenschaften, Band 132, Springer-Verlag New York, Inc., New York, 1966. · Zbl 0148.12601
[26] J.-L. Lions and E. Magenes, Problèmes aux limites non homogènes et applications. Vol. 1, Travaux et Recherches Mathématiques, No. 17, Dunod, Paris, 1968 (French). · Zbl 0212.43801
[27] I. Marek, Approximation of the Principal Eigenelements in K-Positive Non Self-Adjoint Eigenvalue Problems, MRC Technical Summary Report #1094, University of Wisconsin, Madison, Wis., 1971. · Zbl 0221.47004
[28] J. Nitsche, Über ein Variationsprinzip zur Lösung von Dirichlet-Problemen bei Verwendung von Teilräumen, die keinen Randbedingungen unterworfen sind, Abh. Math. Sem. Univ. Hamburg 36 (1971), 9 – 15 (German). Collection of articles dedicated to Lothar Collatz on his sixtieth birthday. · Zbl 0229.65079 · doi:10.1007/BF02995904 · doi.org
[29] J. Nitsche, ”A projection method for Dirichlet-problems using subspaces with nearly zero boundary conditions.” (Preprint.) · Zbl 0271.65059
[30] John E. Osborn, Approximation of the eigenvalues of non self-adjoint operators, J. Math. and Phys. 45 (1966), 391 – 401. · Zbl 0166.41604
[31] John E. Osborn, Approximation of the eigenvalues of a class of unbounded, nonself-adjoint operators, SIAM J. Numer. Anal. 4 (1967), 45 – 54. · Zbl 0154.40502 · doi:10.1137/0704005 · doi.org
[32] J. E. Osborn, ”A method for approximating the eigenvalues of non self-adjoint ordinary differential operators,” Mem. Accad. Sci. Torino Cl. Sci. Fis. Mat. Natur. (4), no. 14. pp. 1-56.
[33] J. G. Pierce and R. S. Varga, Higher order convergence results for the Rayleigh-Ritz method applied to eigenvalue problems. I. Estimates relating Rayleigh-Ritz and Galerkin approximations to eigenfunctions, SIAM J. Numer. Anal. 9 (1972), 137 – 151. · Zbl 0301.65063 · doi:10.1137/0709014 · doi.org
[34] J. G. Pierce and R. S. Varga, Higher order convergence results for the Rayleigh-Ritz method applied to eigenvalue problems. II. Improved error bounds for eigenfunctions, Numer. Math. 19 (1972), 155 – 169. · Zbl 0223.65080 · doi:10.1007/BF01402526 · doi.org
[35] Martin Schechter, On \?^\? estimates and regularity. I, Amer. J. Math. 85 (1963), 1 – 13. · Zbl 0113.30603 · doi:10.2307/2373179 · doi.org
[36] Martin Schechter, On \?^\? estimates and regularity. II, Math. Scand. 13 (1963), 47 – 69. · Zbl 0131.09505 · doi:10.7146/math.scand.a-10688 · doi.org
[37] I. J. Schoenberg, ”Contributions to the problem of approximation of equidistant data by analytic functions,” Quart. Appl. Math., v. 4, 1946, part A, pp. 45-99, part B, pp. 112-141. MR 7, 487; 8, 55.
[38] Martin H. Schultz, Rayleigh-Ritz-Galerkin methods for multidimensional problems, SIAM J. Numer. Anal. 6 (1969), 523 – 538. · Zbl 0211.19302 · doi:10.1137/0706047 · doi.org
[39] Martin H. Schultz, Multivariate spline functions and elliptic problems, Approximations with Special Emphasis on Spline Functions (Proc. Sympos. Univ. of Wisconsin, Madison, Wis., 1969) Academic Press, New York, 1969, pp. 279 – 347. · Zbl 0271.41013
[40] Martin H. Schultz, \?² error bounds for the Rayleigh-Ritz-Galerkin method, SIAM J. Numer. Anal. 8 (1971), 737 – 748. · Zbl 0285.65070 · doi:10.1137/0708067 · doi.org
[41] William Stenger, On the variational principles for eigenvalues for a class of unbounded operators, J. Math. Mech. 17 (1967/1968), 641 – 648. · Zbl 0157.21302
[42] G. M. Vainikko, Asymptotic error bounds for projection methods in the eigenvalue problem, Ž. Vyčisl. Mat. i Mat. Fiz. 4 (1964), 405 – 425 (Russian).
[43] G. M. Vainikko, On the rate of convergence of certain approximation methods of Galerkin type in eigenvalue problems, Izv. Vysš. Učebn. Zaved. Matematika 1966 (1966), no. 2 (51), 37 – 45 (Russian). · Zbl 0204.49402
[44] G. M. Vainikko, ”On the speed of convergence of approximate methods in the eigenvalue problem,” Ž. Vyčisl. Mat. i Mat. Fiz., v. 7, 1967, pp. 977-987. USSR Comput. Math. and Math. Phys., v. 7, 1967, pp. 18-32.
[45] H. F. Weinberger, Error estimation in the Weinstein method for eigenvalues, Proc. Amer. Math. Soc. 3 (1952), 643 – 646. · Zbl 0047.11203
[46] H. F. Weinberger, A Theory of Lower Bounds for Eigenvalues, Technical Note BN-183, Institute for Fluid Dynamics and Applied Mathematics, University of Maryland, College Park, Md., 1959.
[47] A. Weinstein, ”Sur la stabilité des plaques encastrées,” C. R. Acad. Sci. Paris, v. 200, 1935, pp. 107-109. · JFM 61.0882.01
[48] A. Weinstein, ”Étude des spectres des équations aux dérivées partielles de la théorie des plaques élastiques,” Mem. Sci. Math., v. 88, 1937. · JFM 63.1324.01
[49] Alexander Weinstein, Bounds for eigenvalues and the method of intermediate problems, Partial differential equations and continuum mechanics, Univ. of Wisconsin Press, Madison, Wis., 1961, pp. 39 – 53.
[50] A. Weinstein, A necessary and sufficient condition in the maximum-minimum theory of eigenvalues, Studies in mathematical analysis and related topics, Stanford Univ. Press, Stanford, Calif., 1962, pp. 429 – 434.
[51] Alexander Weinstein, The intermediate problems and the maximum-minimum theory of eigenvalues, J. Math. Mech. 12 (1963), 235 – 245. · Zbl 0119.11801
[52] Alexander Weinstein, An invariant fomulation of the new maximum-minimum theory of eigenvalues, J. Math. Mech. 16 (1966), 213 – 218. · Zbl 0173.42803
[53] O. C. Zienkiewicz, The Finite Element Method in Structural and Continuum Mechanics, McGraw-Hill, New York, 1967. · Zbl 0189.24902
[54] Miloš Zlámal, On the finite element method, Numer. Math. 12 (1968), 394 – 409. · Zbl 0176.16001 · doi:10.1007/BF02161362 · doi.org
[55] M. Zlámal, ”Curved elements in the finite element method.” (Preprint.) · Zbl 0287.65061
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.